MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL CERENOVUS ENTERPRISE; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL CERENOVUS ENTERPRISE; INTRACRANIAL NEUROVASCULAR STENT
Catalog Number ENC451400
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Section h3: the device is available to be returned for evaluation and testing.However, it has not been received to date.If the device returns, a device investigation will be performed.This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
As reported by the field, during an endovascular embolization, an eu ent4.5mmd 14mml wno dstl tp intracranial stent (enc451400, 8878743) was placed in the target site and tried to release.The 3 distal markers of the stent did not fully open or expand as intended.The physician only retracted the stent and delivered it again to release, but the 3 distal stent markers were still failed to open.Micro-guidewire was used to massage the stent, but the markers were still unable to open.The physician only retracted the stent and switched a new one to complete the surgery.The microcatheter was not replaced.Additional event information was received on 21-nov-2024 indicating that the temperature indicator label on the inner pouch was checked and found to be within acceptable criteria.There was no resistance during advancement of the device.The stent did not appear damaged.It was noted that the release site at the head end is straight blood vessel.Massage was applied to the head end guide wire.There was no stent migration or embolization of the stent.The procedure was delayed by 5 minutes due to the event but was not clinically significant.Additional event information was received on 29-nov-2024 clarifying that there was no blood flow restriction.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).Updated sections on this med watch report: b4, d9, g3, g6, h2, h3, and h11.Complaint conclusion: as reported by the field, during an endovascular embolization, an eu ent4.5mmd 14mml wno dstl tp intracranial stent (enc451400, 8878743) was placed in the target site and tried to release.The 3 distal markers of the stent did not fully open or expand as intended.The physician only retracted the stent and delivered it again to release, but the 3 distal stent markers were still failed to open.Micro-guidewire was used to massage the stent, but the markers were still unable to open.The physician only retracted the stent and switched a new one to complete the surgery.The microcatheter was not replaced.Additional event information was received on 21-nov-2024 indicating that the temperature indicator label on the inner pouch was checked and found to be within acceptable criteria.There was no resistance during advancement of the device.The stent did not appear damaged.It was noted that the release site at the head end is straight blood vessel.Massage was applied to the head end guide wire.There was no stent migration or embolization of the stent.The procedure was delayed by 5 minutes due to the event but was not clinically significant.Additional event information was received on 29-nov-2024 clarifying that there was no blood flow restriction.A non-sterile eu ent4.5mmd 14mml wno dstl tp intracranial stent was received contained in the decontamination pouch.Upon receiving the device, visual inspection was performed, and the stent was detached from the delivery system.No appearance of damages was observed.Microscopic inspection was performed on the stent component.It was observed to be in good condition; there was no structural damage (i.E., no broken struts, no kinks); also, it was noted fully expanded, both ends can be noted as completely flared.A device history record (dhr) was performed and it indicated this product was final inspection tested at lake region medical and was determined to be acceptable.The issue reported regarding the distal markers of stent being converged is not confirmed, as the stent did not have any structural damage.It is possible that the marker bands may have converged together but apposed to the vessel wall.Although no product defect was identified, there may have been other factors that contributed to the failure encountered during the procedure that could not be replicated in the laboratory setting.There is no indication that the issues reported in the complaint are a result of a defect inherently related to the enterprise device.The stent detachment was not originally reported, and the exact time of occurrence cannot be determined; therefore, this condition is not considered related to the issue reported.As part of j&j medtech quality process all devices are manufactured, inspected, and released to approved specifications.Since no issues were encountered, no capa activity is required.It should be noted that product failure could be caused by multiple factors.The instructions for use (ifu) do contain the following recommendations: ¿ maintain adequate stent length (approximately 5 mm) on each side of the aneurysm neck to ensure appropriate neck coverage.¿ position the stent for deployment by aligning the stent positioning marker of the delivery wire with the target site.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
CERENOVUS ENTERPRISE
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS INC
325 paramount dr
raynham MA 02767
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20821097
Report Number3008114965-2024-01168
Device Sequence Number21011758
Product Code NJE
UDI-Device Identifier10878528009457
UDI-Public(01)10878528009457(17)260128(10)8878743
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
H60001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2026
Device Catalogue NumberENC451400
Device Lot Number8878743
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer12/23/2024
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNSPECIFIED BRAND).
Patient SexUnknown